Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 67, NWS Lake Charles, LA

April 30, 2016Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Apr 30, 2016, 1:29 PM CDT for Iberia Parish, Saint Martin Parish, St. Mary Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2016, 1:29 PM CDT (18:29 UTC)
Expired
Apr 30, 2016, 2:05 PM CDT
In force
36 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Tornado
Possible
Hail
1.0 in
Wind
70.0 mph

Counties Iberia Parish, LA, Saint Martin Parish, LA, St. Mary Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 30, 5:11 AM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.5 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2016-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1180 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2016-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 114 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1180 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
114 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted.

601 
WUUS54 KLCH 301829
SVRLCH
LAC045-099-101-301915-
/O.NEW.KLCH.SV.W.0067.160430T1829Z-160430T1915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
129 PM CDT SAT APR 30 2016

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN ST. MARTIN PARISH IN SOUTH CENTRAL LOUISIANA...
  NORTHEASTERN IBERIA PARISH IN SOUTH CENTRAL LOUISIANA...
  EASTERN ST. MARY PARISH IN SOUTH CENTRAL LOUISIANA...

* UNTIL 215 PM CDT

* AT 129 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 9 MILES SOUTHWEST OF BAYOU SORREL TO NEAR WHITE
  CASTLE TO NEAR STEPHENSVILLE TO 6 MILES SOUTHWEST OF BURNS POINT...
  MOVING EAST AT 45 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...BURNS
  POINT...STEPHENSVILLE...PATTERSON MEMORIAL AIRPORT...ELLERSLIE...AMELIA
  AND CENTERVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2961 9118 2955 9124 2955 9128 2945 9130
      2952 9136 2952 9143 2955 9141 2952 9155
      2955 9152 2963 9155 2963 9162 2987 9140
      2997 9147 3005 9147 3004 9123 2998 9126
      2986 9120 2980 9109 2964 9111 2963 9108
TIME...MOT...LOC 1829Z 267DEG 40KT 3007 9145 3012 9123 2978 9120 2950
9158

TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
 
$$

LANDRENEAU
2 follow-up statements
079 
WWUS54 KLCH 301850
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
150 PM CDT SAT APR 30 2016

LAC045-301859-
/O.CAN.KLCH.SV.W.0067.000000T0000Z-160430T1915Z/
IBERIA LA-
150 PM CDT SAT APR 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN IBERIA PARISH IS
CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR
SOUTH CENTRAL LOUISIANA.

LAT...LON 2961 9118 2955 9124 2955 9128 2945 9130
      2952 9136 2952 9143 2955 9141 2952 9155
      2955 9152 2982 9131 2991 9122 2986 9120
      2980 9109 2964 9111 2963 9108
TIME...MOT...LOC 1849Z 273DEG 36KT 2996 9092 2972 9126 

$$

LAC099-101-301915-
/O.CON.KLCH.SV.W.0067.000000T0000Z-160430T1915Z/
ST. MARTIN LA-ST. MARY LA-
150 PM CDT SAT APR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN ST. MARTIN AND SOUTHEASTERN ST. MARY PARISHES...

AT 149 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES EAST OF NAPOLEONVILLE TO BERWICK...MOVING EAST
AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MORGAN CITY...PATTERSON...BERWICK...BAYOU VISTA...STEPHENSVILLE...
PATTERSON MEMORIAL AIRPORT AND AMELIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 2961 9118 2955 9124 2955 9128 2945 9130
      2952 9136 2952 9143 2955 9141 2952 9155
      2955 9152 2982 9131 2991 9122 2986 9120
      2980 9109 2964 9111 2963 9108
TIME...MOT...LOC 1849Z 273DEG 36KT 2996 9092 2972 9126 

TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
 
$$

LANDRENEAU
003 
WWUS54 KLCH 301905
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
205 PM CDT SAT APR 30 2016

LAC099-101-301914-
/O.CAN.KLCH.SV.W.0067.000000T0000Z-160430T1915Z/
ST. MARTIN LA-ST. MARY LA-
205 PM CDT SAT APR 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ST. MARTIN AND
SOUTHEASTERN ST. MARY PARISHES IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.

LAT...LON 2961 9118 2955 9124 2955 9128 2945 9130
      2952 9136 2952 9143 2955 9141 2952 9155
      2955 9152 2982 9131 2991 9122 2986 9120
      2980 9109 2964 9111 2963 9108
TIME...MOT...LOC 1903Z 267DEG 40KT 2997 9073 2973 9107 

$$

LANDRENEAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 12:40 PM CDT, 49 minutes earlier.

Area forecast discussion, Apr 30, 12:40 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1240 PM CDT SAT APR 30 2016

.UPDATE...THE LINE OF STORMS CONTINUES TO SLOWLY MOVE EAST ACROSS
SOUTH LOUISIANA. THE WATCH HAS BEEN EXTENDED FOR ANOTHER HOUR FOR
LOWER ACADIANA WHILE SAINT LANDRY AND LAFAYETTE HAVE BEEN SHAVED
OFF.

&&

.PREV DISCUSSION... /ISSUED 1044 AM CDT SAT APR 30 2016/

UPDATE...THE SVR WATCH HAS BEEN EXTENDED IN AREA AND TIME TO
INCLUDE LOWER ACADIANA. PORTIONS OF THE WATCH TO THE WEST HAVE
BEEN SHAVED OFF AS THE THREAT SHIFT EAST.

PREV DISCUSSION... /ISSUED 949 AM CDT SAT APR 30 2016/

UPDATE...NUMEROUS SHOWERS AND STORMS REMAIN ACROSS THE AREA AND
THE SVR WATCH REMAINS IN EFFECT, HOWEVER THE THREAT IS BEGINNING TO
SUBSIDE OVER MUCH OF THE AREA.

HIGH CHANCES OF RAIN REMAIN THROUGH MID DAY AND THE FORECAST WILL
INCREASE POPS FOR SOUTH CENTRAL LA IN THE UPDATE SHORTLY.

PREV DISCUSSION... /ISSUED 537 AM CDT SAT APR 30 2016/

UPDATE...
FORECAST AND GRIDS HAVE BEEN UPDATED FOR SEVERE THUNDERSTORM WATCH
NUMBER 129 ISSUED BY SPC UNTIL 11 AM CDT THIS MORNING. MAIN HAZARD
WILL BE POSSIBLE EMBEDDED BOW ECHO FEATURES IN THE THUNDERSTORM
CLUSTERS PRODUCING DAMAGING STRAIGHTLINE WINDS/WET MICROBURSTS.

RUA

PREV DISCUSSION... /ISSUED 447 AM CDT SAT APR 30 2016/

DISCUSSION...
UPPER LEVEL LOW IS SPINNING OVER THE SOUTHERN PLAINS OVER WESTERN
KANSAS THIS EARLY MORNING. WATER VAPOR IMAGERY SHOWS AN INCREASING
DIFLUENT PATTERN ALOFT AS NORTHERN JET STREAM ROUNDS THE UPPER
LEVEL LOW AND SUB TROPICAL JET EXTENDS FROM THE TROPICAL EAST
PACIFIC ACROSS NORTHERN OLD MEXICO AND THE NORTHWEST GULF COAST.
INITIAL WAVE OF SHOWERS AND THUNDERSTORMS JUST ENTERING THE UPPER
SOUTHEAST TEXAS PORTION OF THE FORECAST AREA...WITH SCATTERED
CONVECTION FORMING OVER SOUTHWEST LOUISIANA INTO CENTRAL
LOUISIANA. AS THIS COMPLEX CONTINUES TO GRADUALLY MOVE EAST AND
OTHER ACTIVITY FILLS IN AHEAD OF IT...THE THREAT FOR HEAVY
RAINFALL AND SEVERE WEATHER IS INCREASING ACROSS THE FORECAST
AREA.

DEEP SOUTHERLY FLOW IN THE LOW LEVELS TRANSPORTING ABUNDANT GULF
MOISTURE INTO THE REGION...WITH SUB TROPICAL JET ALSO ADDING
TROPICAL LIKE MOISTURE FROM THE EAST PAC. THEREFORE...PRECIPITABLE
WATER VALUES WILL BE OVER 1.5 INCHES TODAY...AND NEARING 2 INCHES
IN SOME SPOTS (TWICE THE STANDARD DEVIATION) ALONG WITH MEAN RH
BETWEEN 60 AND 80 PERCENT. THEREFORE...SHOWERS AND STORMS WILL BE
EFFICIENT PRECIPITATION PRODUCERS. ALSO...WITH MID LEVEL FLOW
RUNNING PARALLEL TO THETA-E RIDGING...THESE STORMS WITH HIGH
RAINFALL RATES MAY MOVE OVER THE SAME AREAS FOR EXTENDING PERIODS
OF TIME. THUS...THERE WILL BE A POTENTIAL FOR FLASH FLOODING AND
HAVE EXTENDED THE FLASH FLOOD WATCH FOR THE ENTIRE AREA. WPC HAS
ALSO OUTLINED THE FORECAST AREA IN A MODERATE RISK FOR EXCESSIVE
RAINFALL IN THE DAY ONE PERIOD.

SPEED MAX RUNNING ACROSS THE FORECAST AREA HELPING TO PRODUCE BULK
SHEAR VALUES BETWEEN 40 AND 45 KNOTS...WITH FAVORABLE 85H-50H
LAPSE RATES...AND LOW LEVEL INSTABILITY. THEREFORE...SOME STRONG
GUSTY STRAIGHT LINE WINDS IN THE FORM OF WET MICROBURSTS WILL BE
POSSIBLE...AND SPC HAS THE FORECAST AREA OUTLINED IN A SLIGHT RISK
FOR THE DAY ONE PERIOD.

HI-RES MODELS IN DECENT AGREEMENT WITH THE HEAVY RAINFALL AND
SEVERE POTENTIAL WEST OF AN ALEXANDRIA TO LAKE CHARLES LINE
THROUGH MID-MORNING...THEN CONVECTIVE COMPLEX ACCELERATING
EASTWARD FROM LATE MORNING INTO THE EARLY AFTERNOON HOURS FOR
POINTS TO THE EAST.

IF SHORT RANGE GUIDANCE DOES VERIFY...FORECAST AREA MAY SEE A
BREAK DURING THE AFTERNOON HOURS INTO EARLY EVENING.
HOWEVER...RE-DEVELOPMENT WILL LIKELY OCCUR DURING THE OVERNIGHT
INTO SUNDAY AS THIS STORM SYSTEM MOVES SLOWLY TO THE EAST.

HIGH RAIN CHANCES WILL CONTINUE INTO MONDAY AND EARLY TUESDAY AS A
SLOW MOVING COLD FRONT FINALLY REACHES THE COAST BY MONDAY
NIGHT...AND SUB TROPICAL JET REMAINS ACTIVE WITH UPPER LEVEL
DISTURBANCES.

LARGE UPPER LEVEL TROUGH DEVELOPS BY LATE TUESDAY INTO WEDNESDAY
ACROSS THE EASTERN U.S. AND THIS WILL PLACE THE FORECAST AREA IN
DEEPER NORTHWEST FLOW ALOFT. THIS WILL BRING A DRIER WEATHER
PATTERN FOR THE REMAINDER THE WEEK.

RUA

MARINE...
LONG FETCH OF MODERATE AND GUSTY SOUTHEAST WINDS CONTINUES ACROSS
THE FORECAST AREA...BRINGING ELEVATED SEAS. SMALL CRAFT ADVISORY
WILL CONTINUE FOR THE REMAINDER OF THE NIGHT FOR 7 FOOT SEAS OVER
THE OUTER WATERS...WITH SMALL CRAFT EXERCISE CAUTION CONTINUING
THROUGH THE AFTERNOON HOURS. THE WINDS AND SEAS WILL BE DECREASING
LATER TODAY INTO TONIGHT AND SUNDAY...AS A LOW PRESSURE SYSTEM
MOVES OFF TO THE NORTHEAST AND A COLD FRONT NEARS THE COASTAL
WATERS...HELPING TO LESSEN THE PRESSURE GRADIENT.

RUA

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  69  83  68  78 /  60  50  40  70
LCH  71  82  71  80 /  50  60  40  60
LFT  72  83  71  83 /  60  70  30  60
BPT  71  82  71  81 /  40  50  50  70

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR LAZ027>033-041>045-
     052>055-073-074.

     COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LAZ041-
     052>054-073-074.

TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ180-201-215-216-
     259>262.

     COASTAL FLOOD ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ215-
     216.

GM...SMALL CRAFT EXERCISE CAUTION UNTIL 7 PM CDT THIS EVENING FOR
     GMZ470-472-475.

     SMALL CRAFT EXERCISE CAUTION UNTIL 1 PM CDT THIS AFTERNOON FOR
     GMZ450-452-455.

&&

PUBLIC...05
Hazardous weather outlook, Apr 30, 5:06 AM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
506 AM CDT SAT APR 30 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
011130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
506 AM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A COMPLEX OF STORMS WILL CONTINUE TO MOVE ACROSS THE FORECAST AREA
TODAY. THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL...FREQUENT
CLOUD TO GROUND LIGHTNING...AND STRONG GUSTY WINDS. THERE IS A
SLIGHT RISK FOR SEVERE STORMS...AND A MODERATE RISK FOR EXCESSIVE
RAINFALL. A FLASH FLOOD WATCH IS ALSO IN EFFECT.

TIDES ALONG THE COAST WILL BE ELEVATED WITH THE POSSIBILITY OF
MINOR COASTAL FLOODING DURING HIGH TIDE TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HEAVY RAINFALL POSSIBILITIES WILL CONTINUE THROUGH MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-011130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
506 AM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

ELEVATED SEAS AND WINDS WILL CONTINUE THROUGH THE DAY. SHOWERS AND
THUNDERSTORMS WILL DEVELOP WITH FREQUENT CLOUD TO WATER LIGHTNING
AND HEAVY RAINFALL GREATLY REDUCING VISIBILITIES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE POSSIBILITY OF THUNDERSTORMS WITH FREQUENT CLOUD TO WATER
LIGHTNING AND HEAVY RAINFALL WILL CONTINUE INTO MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

RUA

In the hours before

Special weather statement, Apr 30, 10:48 AM CDT, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1048 AM CDT SAT APR 30 2016

LAZ029-032-033-301630-
EVANGELINE LA-ST. LANDRY LA-AVOYELLES LA-
1048 AM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EVANGELINE...NORTHERN ST.
LANDRY AND SOUTHWESTERN AVOYELLES PARISHES UNTIL 1130 AM CDT...

AT 1048 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
PRAIRIE RONDE...OR NEAR VILLE PLATTE...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
OPELOUSAS...VILLE PLATTE...PALMETTO...MORROW...BAYOU CURRENT...WASHINGTON...
CHATAIGNIER...PLAUCHEVILLE...PRAIRIE RONDE...CHICOT STATE PARK...GOUDEAU...
GRAND PRAIRIE...BIG CANE...BAYOU CHICOT...INDIAN LAKE...LEBEAU...
WHITEVILLE...DUPONT AND ST. LANDRY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
CENTRAL LOUISIANA.

LAT...LON 3086 9181 3086 9182 3084 9180 3083 9180
      3082 9181 3079 9177 3075 9175 3074 9176
      3071 9174 3053 9231 3089 9239 3100 9188
TIME...MOT...LOC 1548Z 222DEG 28KT 3061 9223
Special weather statement, Apr 30, 10:59 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1059 AM CDT SAT APR 30 2016

LAZ033-043>045-052-053-301700-
ST. LANDRY LA-ACADIA LA-IBERIA LA-UPPER ST. MARTIN LA-VERMILION LA-
LAFAYETTE LA-
1059 AM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR VERMILION...NORTHWESTERN ST.
MARTIN...NORTHWESTERN IBERIA...SOUTHEASTERN ST. LANDRY...EAST CENTRAL
ACADIA AND LAFAYETTE PARISHES UNTIL NOON CDT...

AT 1059 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR GRAND COTEAU TO 8 MILES NORTH OF PECAN
ISLAND. MOVEMENT WAS SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...ABBEVILLE...CATAHOULA...SCOTT...BREAUX BRIDGE...RAYNE...
CARENCRO...ST. MARTINVILLE...KAPLAN...LEONVILLE...ARNAUDVILLE...FORKED
ISLAND...INTRACOASTAL CITY...AVERY ISLAND...BROUSSARD...YOUNGSVILLE...
SUNSET...ERATH...DELCAMBRE AND DUSON.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 2973 9256 3049 9205 3041 9163 3030 9162
      2984 9193 2984 9189 2983 9189 2983 9197
      2972 9215 2973 9215 2976 9213 2975 9221
      2969 9211 2962 9211 2962 9202 2960 9207
      2959 9206 2959 9204 2958 9205 2955 9223
TIME...MOT...LOC 1559Z 293DEG 16KT 3044 9207 2977 9246
Local storm report, Apr 30, 11:23 AM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1123 AM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     NON-TSTM WND GST 37 SSW BURNS POINT      29.12N 91.87W
04/30/2016  M40.00 MPH       GMZ455             LA   AWOS

            INFLOW WIND GUST INTO APPROACHING SQUALL LINE.

&&

LANDRENEAU
Special weather statement, Apr 30, 11:49 AM CDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1149 AM CDT SAT APR 30 2016

LAZ028-029-301730-
RAPIDES LA-AVOYELLES LA-
1149 AM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN RAPIDES AND NORTH
CENTRAL AVOYELLES PARISHES UNTIL 1230 PM CDT...

AT 1149 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
BALL...OR NEAR PINEVILLE...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ALEXANDRIA...PINEVILLE...BALL...DEVILLE...HOLLOWAY...LIBUSE...TIOGA...ESLER
REGIONAL AIRPORT...KINGSVILLE...PARADISE AND TIMBER TRAILS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
CENTRAL LOUISIANA.

LAT...LON 3147 9216 3141 9215 3138 9212 3136 9208
      3135 9207 3134 9209 3133 9208 3134 9203
      3132 9200 3130 9200 3129 9201 3130 9201
      3129 9202 3128 9201 3129 9205 3134 9248
      3142 9249 3148 9221
TIME...MOT...LOC 1649Z 263DEG 21KT 3141 9240

LANDRENEAU
Special weather statement, Apr 30, 11:53 AM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1153 AM CDT SAT APR 30 2016

LAZ029-033-044-045-052>055-074-301830-
ST. LANDRY LA-EAST CAMERON LA-LOWER ST. MARTIN LA-AVOYELLES LA-
IBERIA LA-UPPER ST. MARTIN LA-VERMILION LA-LAFAYETTE LA-ST. MARY LA-
1153 AM CDT SAT APR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMERON...
VERMILION...ST. MARTIN...IBERIA...ST. MARY...EASTERN ST. LANDRY...
EASTERN AVOYELLES AND LAFAYETTE PARISHES UNTIL 130 PM CDT...

AT 1152 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR NEW ROADS TO NEAR AVERY ISLAND TO 15 MILES
SOUTH OF PECAN ISLAND. MOVEMENT WAS EAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...MORGAN CITY...ABBEVILLE...CATAHOULA...SCOTT...
BREAUX BRIDGE...FRANKLIN...CARENCRO...ST. MARTINVILLE...PATTERSON...
JEANERETTE...BERWICK...KAPLAN...SIMMESPORT...LEONVILLE...ARNAUDVILLE...
PALMETTO...FORKED ISLAND AND CYPREMORT POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CDT FOR
SOUTHWESTERN LOUISIANA.

LAT...LON 2936 9138 2936 9139 2937 9138 2955 9141
      2941 9149 2964 9157 2951 9190 2941 9185
      2962 9202 2961 9205 2952 9198 2963 9277
      3017 9211 3127 9183 3119 9168 3086 9182
      3050 9175 2980 9109 2963 9108
TIME...MOT...LOC 1652Z 286DEG 22KT 3066 9154 2989 9187 2943 9254

LANDRENEAU
Local storm report, Apr 30, 1:20 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
120 PM CDT SAT APR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 AM     TSTM WND DMG     2 SSW FLATWOODS         31.38N 92.88W
04/30/2016                   RAPIDES            LA   PUBLIC

            REPORT OF LARGE OAK TREE DOWN ON GEORGE RD.

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 8:51 PM CDTRiver Flood WarningLCHCalcasieu5 days
Apr 29, 8:51 PM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion12 hr
Apr 30, 6:44 AM CDTSevere Thunderstorm WarningLCHBeauregard, Calcasieu, Vernon61 min
Apr 30, 7:18 AM CDTAreal Flood AdvisoryLCHBeauregard, Calcasieu, Vernon3 hr
Apr 30, 7:48 AM CDTSpecial Weather StatementLCHBeauregard, Calcasieu57 min
Apr 30, 8:13 AM CDTAreal Flood AdvisoryLCHCalcasieu3 hr
Apr 30, 8:26 AM CDTTornado WarningLCHAllen, Beauregard34 min
Apr 30, 8:43 AM CDTFlash Flood WarningLCHCalcasieu3 hr
Apr 30, 8:52 AM CDTAreal Flood AdvisoryLCHBeauregard, Calcasieu3 hr
Apr 30, 8:52 AM CDTSpecial Weather StatementLCHCameron, Jefferson Davis53 min
Apr 30, 9:00 AM CDTSpecial Weather StatementLCHVernon45 min
Apr 30, 9:21 AM CDTRiver Flood WarningLCHRapides10 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAllen25 hr
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAllen48 hr
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAcadia, Evangeline, Saint Landry3 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHBeauregard5 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAllen5 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHAcadia, Jefferson Davis, Vermilion12 days
Apr 30, 9:21 AM CDTRiver Flood WarningLCHVernon71 hr
Apr 30, 9:21 AM CDTRiver Flood WarningLCHBeauregard, Vernon12 days
Apr 30, 9:28 AM CDTAreal Flood AdvisoryLCHCalcasieu, Jefferson Davis3 hr
Apr 30, 10:01 AM CDTSpecial Weather StatementLCHAcadia59 min
Apr 30, 10:08 AM CDTSevere Thunderstorm WarningLCHAcadia, Cameron, Lafayette, Saint Landry, Vermilion67 min
Apr 30, 10:23 AM CDTAreal Flood AdvisoryLCHAcadia, Cameron, Jefferson Davis, Lafayette, Saint Landry, Vermilion3 hr
Apr 30, 10:33 AM CDTSpecial Weather StatementLCHVermilion42 min
Apr 30, 10:44 AM CDTSpecial Marine WarningLCH2 hr
Apr 30, 10:44 AM CDTSpecial Weather StatementLCHGrant46 min
Apr 30, 10:48 AM CDTSpecial Weather StatementLCHSaint Landry42 min
Apr 30, 10:50 AM CDTSevere Thunderstorm WarningLCHRapides55 min
Apr 30, 10:59 AM CDTSpecial Weather StatementLCHLafayette, Vermilion61 min
Apr 30, 11:06 AM CDTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry54 min
Apr 30, 11:17 AM CDTTornado WarningLCHAvoyelles, Saint Landry28 min
Apr 30, 11:42 AM CDTTornado Warning Tornado observedLCHAvoyelles, Saint Landry18 min
Apr 30, 11:49 AM CDTSpecial Weather StatementLCHLaSalle41 min
Apr 30, 11:53 AM CDTSpecial Weather StatementLCHIberia, Lafayette, Saint Landry, Saint Martin, St. Mary, Vermilion97 min
Apr 30, 12:12 PM CDTSevere Thunderstorm WarningLCHIberia, Saint Martin, St. Mary78 min
Apr 30, 12:18 PM CDTRiver Flood WarningLCHAvoyelles, Rapides5 days
Apr 30, 12:27 PM CDTTornado WarningLCHIberia, Saint Martin, St. Mary44 min
Apr 30, 12:49 PM CDTSpecial Marine WarningLCH116 min
Apr 30, 12:58 PM CDTAreal Flood AdvisoryLCHIberia, St. Mary3 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.